A necessary and sufficient condition for the existence of the limiting probability of a tie for first place

Yuliy Baryshnikov, Bennett Eisenberg, Gilbert Stengle

Research output: Contribution to journalArticle

29 Citations (Scopus)

Abstract

Suppose that the scores of n players are unbounded, independent, integer valued random variables equal in distribution to X. We show that as n → ∞, the limiting probability of a tie for the highest score exists if and only if P(X = j)/P(X > j) → 0 as j → ∞.

Original languageEnglish
Pages (from-to)203-209
Number of pages7
JournalStatistics and Probability Letters
Volume23
Issue number3
DOIs
Publication statusPublished - May 15 1995
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this